According to Dravet Syndrome info I have read there is a correlation between number of seizures and delays. Also, status epilepticus (seizure longer than 5 min) increases risk of death. And there is "sudden unexplained death in epilepsy. So avoiding seizures is very important.
Today her pre-school teacher called to tell me she was feeling really warm and was extra wobbly. I went up to her school to check her out. She felt really warm although the thermometer was reading a normal temp. And she was wobbly and floppy and extra cuddly. These are sometimes signs of an upcoming seizure. So I gave her her first klonopin pill, it dissolved on her tongue and I brought her home.
She was looking exhausted. I fed her lunch, changed her diaper, and put her down for a nap. NO nap ever came! I am not sure why but she just didn't want to sleep. Tonight when I put her down for bed, she looked exhausted again but she wouldn't sleep... for an hour anyway. She threw a pretty great temper tantrum and then finally turned off her light, crawled in to bed, pulled on her covers and fell fast asleep!
I was really worried that she was going to go through all of her childhood super drugged (more than she currently is) because of this new med but I am pretty sure it's going to be ok!